Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 251, NWS Seattle, WA

November 17, 2021

NWS Seattle, WA issued this small craft advisory at Nov 17, 2021, 3:16 AM PST. It took effect at Nov 17, 2021, 10:00 AM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2021, 3:16 AM PST (11:16 UTC)
In effect from
Nov 17, 2021, 10:00 AM PST
Expired
Nov 18, 2021, 2:00 AM PST
In force
16 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

825 
WHUS76 KSEW 171116
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
316 AM PST Wed Nov 17 2021

PZZ130-171930-
/O.NEW.KSEW.SC.Y.0251.211117T1800Z-211118T1000Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
316 AM PST Wed Nov 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 AM
PST THURSDAY...

* WHAT...East winds 15 to 25 kt.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 10 AM this morning to 2 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ131-171930-
/O.NEW.KSEW.SC.Y.0251.211117T1800Z-211118T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
316 AM PST Wed Nov 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 AM
PST THURSDAY...

* WHAT...East winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 10 AM this morning to 2 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-156-170-176-171930-
/O.NEW.KSEW.SC.Y.0251.211117T1800Z-211118T1000Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
316 AM PST Wed Nov 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 AM
PST THURSDAY...

* WHAT...East winds 15 to 25 kt.

* WHERE...Coastal Waters From Cape Flattery To James Island Out 
  10 Nm, Coastal Waters From Point Grenville To Cape Shoalwater 
  Out 10 Nm, Coastal Waters From Cape Flattery To James Island 
  10 To 60 Nm and Coastal Waters From Point Grenville To Cape 
  Shoalwater 10 To 60 Nm.

* WHEN...From 10 AM this morning to 2 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
4 follow-up statements
276 
WHUS76 KSEW 171658
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
858 AM PST Wed Nov 17 2021

PZZ130-180100-
/O.CON.KSEW.SC.Y.0251.211117T1800Z-211118T1000Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
858 AM PST Wed Nov 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
THURSDAY...

* WHAT...East winds 15 to 25 kt.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 2 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ131-180100-
/O.CON.KSEW.SC.Y.0251.211117T1800Z-211118T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
858 AM PST Wed Nov 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
THURSDAY...

* WHAT...East winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 2 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-156-170-176-180100-
/O.CON.KSEW.SC.Y.0251.211117T1800Z-211118T1000Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
858 AM PST Wed Nov 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
THURSDAY...

* WHAT...East winds 15 to 25 kt.

* WHERE...Coastal Waters From Cape Flattery To James Island Out 
  10 Nm, Coastal Waters From Point Grenville To Cape Shoalwater 
  Out 10 Nm, Coastal Waters From Point Grenville To Cape 
  Shoalwater 10 To 60 Nm and Coastal Waters From Cape Flattery 
  To James Island 10 To 60 Nm.

* WHEN...Until 2 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
432 
WHUS76 KSEW 172209
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
209 PM PST Wed Nov 17 2021

PZZ130-180615-
/O.CON.KSEW.SC.Y.0251.000000T0000Z-211118T1000Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
209 PM PST Wed Nov 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
THURSDAY...

* WHAT...Southeast winds 15 to 25 kt.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 2 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ131-180615-
/O.CON.KSEW.SC.Y.0251.000000T0000Z-211118T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
209 PM PST Wed Nov 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
THURSDAY...

* WHAT...East winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 2 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-156-170-176-180615-
/O.CON.KSEW.SC.Y.0251.000000T0000Z-211118T1000Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
209 PM PST Wed Nov 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
THURSDAY...

* WHAT...East winds 15 to 25 kt.

* WHERE...Coastal Waters From Cape Flattery To James Island Out 
  10 Nm, Coastal Waters From Point Grenville To Cape Shoalwater 
  Out 10 Nm, Coastal Waters From Point Grenville To Cape 
  Shoalwater 10 To 60 Nm and Coastal Waters From Cape Flattery 
  To James Island 10 To 60 Nm.

* WHEN...Until 2 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
893 
WHUS76 KSEW 180412
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
812 PM PST Wed Nov 17 2021

PZZ130-181000-
/O.CON.KSEW.SC.Y.0251.000000T0000Z-211118T1000Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
812 PM PST Wed Nov 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
THURSDAY...

* WHAT...East winds 15 to 25 kt.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 2 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ131-181000-
/O.CON.KSEW.SC.Y.0251.000000T0000Z-211118T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
812 PM PST Wed Nov 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
THURSDAY...

* WHAT...East winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 2 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-156-170-176-181000-
/O.CON.KSEW.SC.Y.0251.000000T0000Z-211118T1000Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
812 PM PST Wed Nov 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
THURSDAY...

* WHAT...East winds 15 to 25 kt.

* WHERE...Coastal Waters From Cape Flattery To James Island Out 
  10 Nm, Coastal Waters From Point Grenville To Cape Shoalwater 
  Out 10 Nm, Coastal Waters From Point Grenville To Cape 
  Shoalwater 10 To 60 Nm and Coastal Waters From Cape Flattery 
  To James Island 10 To 60 Nm.

* WHEN...Until 2 AM PST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
170 
WHUS76 KSEW 181017
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
217 AM PST Thu Nov 18 2021

PZZ150-156-170-176-181830-
/O.EXP.KSEW.SC.Y.0251.000000T0000Z-211118T1000Z/
/O.NEW.KSEW.SC.Y.0252.211118T1017Z-211120T0600Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
217 AM PST Thu Nov 18 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST FRIDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...East winds 20 to 30 knots becoming north tonight.

* WHERE...Coastal Waters From Cape Flattery To James Island Out 
  10 Nm, Coastal Waters From Point Grenville To Cape Shoalwater 
  Out 10 Nm, Coastal Waters From Cape Flattery To James Island 
  10 To 60 Nm and Coastal Waters From Point Grenville To Cape 
  Shoalwater 10 To 60 Nm.

* WHEN...Until 10 PM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-131-181130-
/O.EXP.KSEW.SC.Y.0251.000000T0000Z-211118T1000Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
Central U.S. Waters Strait Of Juan De Fuca-
217 AM PST Thu Nov 18 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have eased. 

$$

PZZ153-173-181830-
/O.NEW.KSEW.SC.Y.0252.211118T1017Z-211120T0600Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
217 AM PST Thu Nov 18 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST FRIDAY...

* WHAT...East winds 20 to 30 knots becoming north tonight.

* WHERE...Coastal Waters From James Island To Point Grenville 
  Out 10 Nm and Coastal Waters From James Island To Point 
  Grenville 10 To 60 Nm.

* WHEN...Until 10 PM PST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 9:07 PM PST, 6 hours 9 minutes earlier.

Area forecast discussion, Nov 16, 9:07 PM PST, 6 hours 9 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
907 PM PST Tue Nov 16 2021

.UPDATE...Made a number of changes to the forecast for this
evening. Given mostly clear skies, temperatures will quickly drop
this evening into the low to mid 30s across most lowland
locations. Given saturated soils, this will yield patchy fog
across the region tonight along with the potential for widespread
frost by daybreak. The one limiting factor with respect to fog
will be non-calm winds across most of the region, as low-level
offshore flow develops overnight. Some valley locations across the
region are already seeing the development of patchy fog at this
hour. Added this to the grids for tonight. Otherwise, dry
conditions will prevail.

Pullin

&&

.PREV DISCUSSION... /issued 318 PM PST Tue Nov 16 2021/

SYNOPSIS...Isolated showers will end this evening. High pressure
over the area will shift inland on Wednesday. A weak weather
system will move through the area later in the week. A frontal
system will arrive around next Monday.

SHORT TERM /TONIGHT THROUGH FRIDAY/...A few showers on radar this
afternoon--and there was a little graupel here and there, but the
showers will end. Clearing skies into tonight and then mid and
high clouds will arrive on Wednesday. Offshore flow will keep the
weather dry into Thursday morning but a weak weather system will
bring a little light rain to the area later Thursday through about
Friday morning. Southwest Washington and Oregon get the bulk of
the precip later in the week, the southern Cascades will pick up a
little snow but it doesn't look like too big a deal. 19

LONG TERM /SATURDAY THROUGH TUESDAY/...High pressure over the
weekend will give way to a frontal system around next Monday. That
weather system looks a little underwhelming and the CPC outlooks
suggest that mild temps with drier than normal weather is a good
bet as we get into next week. 19

AVIATION...Expect low-level offshore flow to develop overnight, which
should further enhance the clearing trend. Should be enough wind
to preclude widespread fog development, but could be sheltered
enough for some issues at the more prone locations overnight with
the residual near-surface moisture (KOLM, KPAE, KPWT). North to
northeast surface winds most terminals, becoming east overnight.

KSEA...Light north surface winds likely remain through the evening, before
becoming predominantly northeast late tonight through Wednesday.
Speeds AOB 7 kts. VFR conditions through the period.

Cullen/Pullin

MARINE...Seas continue to decrease offshore, with Bouy 46
reporting seas around 10 feet and falling at this hour. The
advisory in effect currently will be allowed to expire at 06Z.

Winds have eased with developing easterly winds by early Wednesday
as high pressure shifts over the area and then inland. Clearing
skies may allow fog to develop overnight. A low pressure system
passes south of the waters Friday, with a return to high pressure
over the region Saturday. Seas generally 5 to 8 feet Friday through
early next week.

Cullen/Pullin

HYDROLOGY...Major flooding for awhile for the lower Nooksack and
Skagit but the weather will be dry through Thursday morning. The
weather system that moves through the area Thursday and Friday is
weak and rainfall will be light. The weekend should not see any
significant precip. A frontal system will arrive around Monday of
next week, but that does not look like anything special. The CPC
outlooks are calling for below normal precip, so that is good. 19

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 11 PM PST this evening for Coastal
     Waters From Cape Flattery To James Island 10 To 60 Nm-
     Coastal Waters From Cape Flattery To James Island Out 10 Nm-
     Coastal Waters From James Island To Point Grenville 10 To
     60 Nm-Coastal Waters From James Island To Point Grenville
     Out 10 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
     To Cape Shoalwater Out 10 Nm-Grays Harbor Bar.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 4:42 AM PSTDense Fog AdvisorySEW5 hr

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.